The Diabetes Forum Support Community For Diabetics Online banner

1 - 4 of 4 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter #1
I'm on metformin (2000mg) and recently added Victoza. Endo. did not reduce the metformin when he added the new drug. So, I've heard but have not confirmed yet. That metformin can cause leg cramps when on the higher doses. Does anyone else on metformin also experience leg cramps a couple of times a week.
 

·
Registered
Joined
·
4,368 Posts
Metformin can deplete B 12 and many of us take a supplement. Usually leg cramps may be caused by dehydration or too low levels of electrolytes like magnesium and potassium. Start to eat foods high in potassium and magnesium like avacado, spinach, almonds, lower carb V-8 juice, greek yogurt, etc. You may need some supplements. If you mainly get the leg cramps at night try an old wives tale of a bar of soap at the bottom of the bed. Don't ask me how it works but some swear by it. I take 2550 mg of metformin and have never had a problem with cramps. I do get Restless Leg syndrome once in awhile when my diet is out of whack.
 

·
Registered
Joined
·
8 Posts
Discussion Starter #4
I'm on so much now -- Vitamins etc. I know that I'm taking Magnesium but I'll have to check the B-12. I've heard of the bar of soap. But, havn't tried that one yet. I'll do some research on it though. Thanks
 
1 - 4 of 4 Posts
Top